Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 22, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 13, 2011, 4:41 AM EDT for 8 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Hudson County, New Jersey. It took effect at Oct 13, 2011, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2011, 4:41 AM EDT (08:41 UTC)
- In effect from
- Oct 13, 2011, 8:00 AM EDT
- Expired
- Oct 13, 2011, 2:59 PM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WHUS41 KOKX 130841 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 441 AM EDT THU OCT 13 2011 ...TIDAL LEVELS WILL BE RIGHT AROUND MINOR COASTAL FLOOD BENCHMARKS NEAR THE HIGH TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON... NJZ006-NYZ072-074-075-178-179-131600- /O.NEW.KOKX.CF.S.0022.111013T1200Z-111013T1600Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 441 AM EDT THU OCT 13 2011 * LOCATIONS...COASTS OF NEW YORK HARBOR...AND THE BACK SHORE BAYS OF NEW YORK CITY AND NASSAU COUNTY. * TIDAL DEPARTURES...TIDAL DEPARTURES OF 1.5 TO 2 FT WILL BRING WATER LEVELS TO AROUND THE LEVEL OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...LATE THIS MORNING. * IMPACTS...WITH WATER LEVELS EXPECTED TO JUST REACH MINOR COASTAL FLOOD BENCHMARKS...ONLY LOCALIZED IMPACTS NEAR THE IMMEDIATE COAST ARE EXPECTED. $$ CTZ009-010-NYZ071-073-078-176-177-131900- /O.NEW.KOKX.CF.S.0022.111013T1500Z-111013T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 441 AM EDT THU OCT 13 2011 * LOCATIONS...IMMEDIATE COAST OF WESTERN LONG ISLAND SOUND...FROM WESTERN SUFFOLK COUNTY...NEW YORK AROUND TO NEW HAVEN COUNTY...CONNECTICUT. * TIDAL DEPARTURES...TIDAL DEPARTURES OF 1.5 TO 2 FT WILL BRING WATER LEVELS TO AROUND THE LEVEL OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...EARLY THIS AFTERNOON. * IMPACTS...WITH WATER LEVELS EXPECTED TO JUST REACH MINOR COASTAL FLOOD BENCHMARKS...ONLY LOCALIZED IMPACTS NEAR THE IMMEDIATE COAST ARE EXPECTED. $$ MALOIT
4 follow-up statements
785 WHUS41 KOKX 131457 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1057 AM EDT THU OCT 13 2011 ...TIDAL LEVELS WILL BE RIGHT AROUND MINOR COASTAL FLOOD BENCHMARKS NEAR THE HIGH TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON... NYZ080-131600- /O.EXB.KOKX.CF.S.0022.111013T1500Z-111013T1700Z/ SOUTHWESTERN SUFFOLK- 1057 AM EDT THU OCT 13 2011 * LOCATIONS...BACK SHORE BAYS OF SOUTHWEST SUFFOLK COUNTY * TIDAL DEPARTURES...TIDAL DEPARTURES WILL RANGE FROM 1.5 TO 2 FEET ABOVE NORMAL BRINGING WATER LEVELS TO AROUND THE HEIGHT OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...LATE THIS MORNING TO EARLY AFTERNOON. * IMPACTS...ONLY LOCALIZED IMPACTS OF MINOR TIDAL FLOODING NEAR THE IMMEDIATE COAST ARE EXPECTED. $$ NJZ006-NYZ072-074-075-178-179-131600- /O.CON.KOKX.CF.S.0022.000000T0000Z-111013T1600Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 1057 AM EDT THU OCT 13 2011 * LOCATIONS...COASTS OF NEW YORK HARBOR...AND THE BACK SHORE BAYS OF NEW YORK CITY AND NASSAU COUNTY. * TIDAL DEPARTURES...TIDAL DEPARTURES OF 1.5 TO 2 FT WILL BRING WATER LEVELS TO AROUND THE LEVEL OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...LATE THIS MORNING. * IMPACTS...WITH WATER LEVELS EXPECTED TO JUST REACH MINOR COASTAL FLOOD BENCHMARKS...ONLY LOCALIZED IMPACTS NEAR THE IMMEDIATE COAST ARE EXPECTED. $$ CTZ009-010-NYZ071-073-078-176-177-131600- /O.CON.KOKX.CF.S.0022.111013T1500Z-111013T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1057 AM EDT THU OCT 13 2011 * LOCATIONS...IMMEDIATE COAST OF WESTERN LONG ISLAND SOUND... FROM WESTERN SUFFOLK COUNTY...NEW YORK AROUND TO NEW HAVEN COUNTY...CONNECTICUT. * TIDAL DEPARTURES...TIDAL DEPARTURES OF 1.5 TO 2 FT WILL BRING WATER LEVELS TO AROUND THE LEVEL OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...EARLY THIS AFTERNOON. * IMPACTS...WITH WATER LEVELS EXPECTED TO JUST REACH MINOR COASTAL FLOOD BENCHMARKS...ONLY LOCALIZED IMPACTS NEAR THE IMMEDIATE COAST ARE EXPECTED. $$
629 WHUS41 KOKX 131558 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1158 AM EDT THU OCT 13 2011 ...TIDAL LEVELS WILL BE RIGHT AROUND MINOR COASTAL FLOOD BENCHMARKS NEAR THE HIGH TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON... NJZ006-NYZ072-074-075-178-179-131700- /O.EXP.KOKX.CF.S.0022.000000T0000Z-111013T1600Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 1158 AM EDT THU OCT 13 2011 HIGH TIDE ALONG THE COASTS OF NEW YORK HARBOR AND THE BACK SHORE BAYS OF NEW YORK CITY AND NASSAU COUNTY HAS PASSED. NO ADDITIONAL COASTAL FLOODING IS ANTICIPATED. $$ NYZ080-131700- /O.CON.KOKX.CF.S.0022.000000T0000Z-111013T1700Z/ SOUTHWESTERN SUFFOLK- 1158 AM EDT THU OCT 13 2011 * LOCATIONS...BACK SHORE BAYS OF SOUTHWEST SUFFOLK COUNTY * TIDAL DEPARTURES...TIDAL DEPARTURES WILL RANGE FROM 1.5 TO 2 FEET ABOVE NORMAL BRINGING WATER LEVELS TO AROUND THE HEIGHT OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...EARLY THIS AFTERNOON. * IMPACTS...ONLY LOCALIZED IMPACTS OF MINOR TIDAL FLOODING NEAR THE IMMEDIATE COAST ARE EXPECTED. $$ CTZ009-010-NYZ071-073-078-176-177-131700- /O.CON.KOKX.CF.S.0022.000000T0000Z-111013T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1158 AM EDT THU OCT 13 2011 * LOCATIONS...IMMEDIATE COAST OF WESTERN LONG ISLAND SOUND... FROM WESTERN SUFFOLK COUNTY...NEW YORK AROUND TO NEW HAVEN COUNTY...CONNECTICUT. * TIDAL DEPARTURES...TIDAL DEPARTURES OF 1.5 TO 2 FT WILL BRING WATER LEVELS TO AROUND THE LEVEL OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...EARLY THIS AFTERNOON. * IMPACTS...WITH WATER LEVELS EXPECTED TO JUST REACH MINOR COASTAL FLOOD BENCHMARKS...ONLY LOCALIZED IMPACTS NEAR THE IMMEDIATE COAST ARE EXPECTED. $$
496 WHUS41 KOKX 131708 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 108 PM EDT THU OCT 13 2011 ...TIDAL LEVELS WILL BE AROUND THE MINOR COASTAL FLOOD BENCHMARKS NEAR THE HIGH TIDE EARLY THIS AFTERNOON... NYZ080-131815- /O.EXP.KOKX.CF.S.0022.000000T0000Z-111013T1700Z/ SOUTHWESTERN SUFFOLK- 108 PM EDT THU OCT 13 2011 HIGH TIDES OCCURRED RECENTLY. BECAUSE WATER LEVELS ARE RECEDING IN THE BACK SHORE BAYS OF SOUTHWEST SUFFOLK COUNTY...THIS COASTAL FLOOD STATEMENT HAS EXPIRED. $$ CTZ009-010-NYZ071-073-078-176-177-131900- /O.CON.KOKX.CF.S.0022.000000T0000Z-111013T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 108 PM EDT THU OCT 13 2011 * LOCATIONS...IMMEDIATE COAST OF WESTERN LONG ISLAND SOUND... FROM WESTERN SUFFOLK COUNTY...NEW YORK AROUND TO NEW HAVEN COUNTY...CONNECTICUT. * TIDAL DEPARTURES...TIDAL DEPARTURES OF 1.5 TO 2 FT WILL BRING WATER LEVELS TO AROUND THE LEVEL OF MINOR COASTAL FLOOD BENCHMARKS AROUND THE TIME OF HIGH TIDE. * TIMING...EARLY THIS AFTERNOON. * IMPACTS...WITH WATER LEVELS EXPECTED TO JUST REACH MINOR COASTAL FLOOD BENCHMARKS...ONLY LOCALIZED IMPACTS NEAR THE IMMEDIATE COAST ARE EXPECTED. $$
555 WHUS41 KOKX 131859 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 259 PM EDT THU OCT 13 2011 ...COASTAL FLOOD STATEMENT TO EXPIRE... CTZ009-010-NYZ071-073-078-176-177-132000- /O.CAN.KOKX.CF.S.0022.000000T0000Z-111013T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 259 PM EDT THU OCT 13 2011 HIGH TIDE ALONG THE COAST OF WESTERN LONG ISLAND SOUND FROM WESTERN SUFFOLK COUNTY TO NEW YORK CITY AND AROUND TO NEW HAVEN COUNTY CONNECTICUT HAS PASSED. NO ADDITIONAL COASTAL FLOODING IS ANTICIPATED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 13, 4:16 AM EDT, 25 minutes earlier.
Area forecast discussion, Oct 13, 4:16 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EDT THU OCT 13 2011
.SYNOPSIS...
A WARM FRONT...WITH A WEAK LOW RIDING ALONG IT...WILL PUSH NORTH
THROUGH THE AREA TODAY...WITH A STRONGER LOW LIFTING NORTH THROUGH
THE EASTERN GREAT LAKES TONIGHT AND FRIDAY. THE COLD FRONT
ASSOCIATED WITH THIS LOW WILL APPROACH FROM THE WEST FRIDAY...THIS
FRONT MOVES TO THE EAST AS THE LOW PASSES TO THE NORTH FRIDAY
NIGHT AND SATURDAY. ANOTHER COLD FRONT APPROACHES LATE SUNDAY AND
MONDAY. YET ANOTHER STORM SYSTEM APPROACHES BY MID WEEK NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 7Z...A WARM FRONT STRETCHED FROM SE VA INTO THE WATERS OFF THE
DELMARVA...WITH AN AREA OF LOW PRESSURE RISING ALONG IT. ALOFT A
WEAK SHORTWAVE WAS CROSSING THE AREA...WITH THE MAIN TROUGH AXIS
BACK JUST WEST OF THE MISSISSIPPI.
THE SHORTWAVE TROUGH SHOULD LIFT TO THE NE BY EARLY
AFTERNOON...ALONG WITH THE 850 WARM FRONT. THIS SHOULD BRING TO AN
END ANY DEEP LIFT OVER THE REGION. SO AFTER PERIODS OF RAIN AND
DRIZZLE WITH ISOLATED ELEVATED THUNDERSTORMS IN RESPONSE TO
CONDITIONALLY UNSTABLE LAPSE RATES IN THE LOW TO MID LEVELS
(SHOWALTERS 0 TO -2)...SHOULD GO TO SPOTTY SHOWERS/DRIZZLE IN THE
AFTERNOON. WHILE SHOWALTERS REMAIN LOW...ALL MODELS SUGGEST DRYING
IN THE MID LEVELS...SO NOT CONVINCED THERE WILL BE ENOUGH MOISTURE
TO WORK WITH TO SUPPORT ELEVATED CONVECTION.
FOR HIGHS BLENDED MAV/MET GUIDANCE WITH A MIX DOWN FROM 975
HPA...THIS YIELDS NUMBERS A FEW DEGREES ABOVE NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
INCREASE POPS AGAIN TONIGHT IN RESPONSE TO 30 KT LOW LEVEL JET
MOVING IN...ALONG WITH APPROACH OF NEXT SHORTWAVE AHEAD OF MAIN
TROUGH (WHICH MOVES INTO THE UPPER OHIO VALLEY/CENTRAL
APPALACHIANS BY MORNING). SOME DIFFERENCES ON TIMING OF RETURN OF
WIDESPREAD PRECIPITATION...BUT GENERAL CONSENSUS POINTS TOWARDS
LATER TONIGHT THAN EARLIER. POPS HIGH LIKELY TO LOW END CATEGORICAL.
LOW LEVEL JET SLIDES TO THE EAST FRIDAY AS IT STRENGTHENS...BUT
PVA AHEAD OF ADVANCING NEGATIVELY TILTED TROUGH AXIS...COUPLED
WITH FAIRLY DECENT SURFACE TO MID LEVEL INSTABILITY THIS TIME OF
YEAR SHOULD YIELD WIDESPREAD SHRA WITH ISOLATED TSRA...ESPECIALLY
IN THE AFTERNOON.
FOR TEMPERATURES...BLENDED MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES FOR LOWS TONIGHT...VALUES ABOUT 15 DEGREES ABOVE
NORMAL...WITH SOUTHERLY FLOW OVER WATER TEMPS IN THE MID 60S AND
CLOUD COVER LIMITING TEMPERATURE FALL OFF. FOR HIGHS FRIDAY
BLENDED MAV/MET WITH A MIX DOWN FROM 975 HPA...AND ADDED A DEGREE
TO TRY TO COMPENSATE FOR GENERAL RULE OF THUMB THAT GUIDANCE TENDS
TO UNDER ESTIMATE STRENGTH OF WARM PUSH AHEAD OF A STRONG COLD
FRONT. EXPECT VALUES 5-9 DEGREES ABOVE NORMAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL DIFFERENCES NOTED IN THIS ACTIVE PATTERN.
UPPER TROUGH PIVOTS TO THE NORTHEAST AS CLOSED LOW SETTLES TO THE
NORTH OF THE AREA THIS WEEKEND. GFS ON THE FASTER END OF GUIDANCE
WITH RESPECT TO THE TROUGH MOVEMENT...WITH NAM SLOWEST. COMPROMISE
WARRANTED ATTM. AS THIS TROUGH AND UPPER LOW EJECTS TO THE
NORTH...MAINLY ZONAL FLOW WILL PREVAIL ACROSS THE NORTHEAST SUNDAY
AND MONDAY. WEAK SHORTWAVE PASSES NORTH LATE IN THE WEEKEND. THEN NEXT
TROUGH DIGS AND APPROACHES FROM THE WEST TUESDAY AND
WEDNESDAY...WITH MODEL DIFFERENCES ON TIMING AND STRENGTH NOTED.
ANY LINGERING SHOWERS WITH THE COLD FRONT TAPER OFF FRIDAY NIGHT.
SOME INSTABILITY SEEN ON FORECAST SOUNDINGS AND PLAN VIEW PARAMETERS
FOR THUNDER INCLUSION GIVEN STRENGTH OF THE SYSTEM INTO THE EVENING.
BY SATURDAY...MAINLY DRY WEATHER IS EXPECTED. BEST CHANCE FOR A
SHOWER WOULD BE ACROSS THE INTERIOR WITH COLDER AIR ALOFT AS CLOSED
UPPER LOW MOVES NORTH OF THE GREAT LAKES REGION. WEAK INSTABILITY IN
PLACE...IF NOT A LOT OF MOISTURE.
NEXT FRONT...WEAKER THOUGH...APPROACHES IN FAST FLOW LATER SUNDAY
ASSOCIATED WITH WEAK SHORTWAVE. DRY WEATHER SATURDAY NIGHT AND
SUNDAY AS HIGH PRESSURE PASSES WELL TO THE SOUTH. A FEW SHOWERS
SHOULD ACCOMPANY THIS FRONT SUNDAY NIGHT INTO MONDAY AS IT MOVES
THROUGH. STILL SOME QUESTION ON HOW FAR SOUTH THE FRONT MOVES. WEAK
HIGH PRESSURE BUILDS TO THE NORTH...AND IF FRONT SAGS FURTHER SOUTH
THAN GFS INDICATES...SHOULD BE DRY LATER MONDAY AND INTO TUESDAY.
HOWEVER...IF FRONT SETTLES NEARBY...POSSIBLE SHOWERS AND MORE CLOUDS
WILL REMAIN IN THE FORECAST THROUGH THE DAY MONDAY. WILL LEAN TOWARD
DRY FORECAST FOR NOW...BUT THIS REMAINS UNCERTAIN.
AS FOR TUE AND WED...BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS AS
NEXT TROUGH APPROACHES. OPERATIONAL GFS IS WEAKER AND FASTER WITH
THIS TROUGH...WHEREAS GEFS ENSEMBLE MEAN/EC FORECAST A CLOSED LOW
OVER GRTLKS REGION...ALONG WITH DEEPER AND THUS SLOWER TROUGH
EXTENDING FROM THE GREAT LAKES REGION WELL TO THE SOUTH. GFS APPEARS
TO BE A WEAKER OUTLIER AND WOULD FAVOR A SLOWER SOLUTION AT THIS
TIME AS THE TROUGH BECOMES NEGATIVELY TILTED.
TEMPS SHOULD REMAIN NEAR NORMAL. 18Z HPC TEMPS FOLLOWED WITH SOME
BLENDING OF LATEST MEX VALUES...EXCEPT MON AND TUE MAXIMUM AS MEX
NUMBERS APPEAR TOO WARM.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SUB VFR THROUGH THE PERIOD AS AN AREA OF LOW PRESSURE MOVES
NORTHWARD ACROSS THE AREA.
PERIODS OF RAIN AND DRIZZLE EXPECTED FOR THE REST OF THE OVERNIGHT
PERIOD AND INTO THURSDAY MORNING. CIGS ARE EXPECTED TO FALL TO IFR
CONDITIONS AND WINDS FALL BELOW 10 KT AT MOST IF NOT ALL TERMINALS.
THURSDAY WILL START OFF WITH PATCHY FOG AND DRIZZLE. RAIN SHOWERS
WILL ALSO BE POSSIBLE...MAINLY EARLY IN THE MORNING. CIGS AND
VSBYS WILL SLOWLY IMPROVE TO MVFR BY AFTERNOON. LATEST MODEL
GUIDANCE HINTING AT A PERIOD OF DRIER WEATHER DURING THE
AFTERNOON...MAINLY BETWEEN 18Z-00Z. CIGS WILL REMAIN MVFR THROUGH
THE AFTERNOON.
RAIN AND IFR CONDITIONS RETURN AFTER 00Z TONIGHT.
WINDS WILL START OFF EASTERLY AND BECOME SOUTHEASTERLY BY THIS
AFTERNOON.
OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
FRI...GENERALLY MVFR BUT BREAKS TO VFR CAN BE EXPECTED. SCT SHRA.
SE FLOW BECOMES SW LATE.
SAT...VFR WITH SW FLOW.
SUN...VFR.
MON...VFR.
&&
.MARINE...
WIND GUSTS GRADUALLY DIMINISHING...SO WILL ALLOW SCA OVER THE NON-
OCEAN WATERS TO EXPIRE AT 6 AM. OVER THE COASTAL OCEAN WATERS...A
PERSISTENT ONSHORE FLOW...COUPLED WITH A DEVELOPING SWELL IN
PERSISTENT SOUTHERLY FLOW TONIGHT AND FRIDAY WILL KEEP SEAS TO AT
LEAST SMALL CRAFT LEVELS THROUGH THEN. NOT QUITE CONFIDENT ENOUGH
IN SEAS FORECAST TO EXTEND SCA ON THE OCEAN PAST THURSDAY NIGHT AT
THIS TIME.
AS A COLD FRONT PASSES TO THE EAST OF THE WATERS FRIDAY
NIGHT...WINDS SHIFT AROUND TO THE WEST/SOUTHWEST AND REMAIN QUITE
GUSTY INTO SATURDAY. IN FACT...AS DEEP LOW PRESSURE TRACKS INTO
CANADA...COULD SEE GALE FORCE GUSTS OVER THE WATERS LATE FRIDAY NIGHT
AND SATURDAY. WINDS WILL DIMINISH SAT NIGHT AND SUNDAY AS THE
PRESSURE GRADIENT RELAXES SOMEWHAT AS HIGH PRESSURE BUILDS TO THE
SOUTH. ANOTHER COLD FRONT APPROACHES LATE SUNDAY AND SUNDAY
NIGHT...THEN SETTLES JUST SOUTH OF THE WATERS MONDAY. HOWEVER...THE
EXACT PLACEMENT OF THIS FRONT REMAINS IN QUESTION. WINDS SHOULD
DIMINISH THOUGH AS THE FRONT NEARS...AND SAGS SOUTH.
ROUGH SEAS FRIDAY NIGHT CONTINUE SATURDAY DUE TO THE STRONG WESTERLY
WINDS. EASTERN WATERS WILL REMAIN QUITE ROUGH DUE TO THIS FETCH.
SEAS SUBSIDE SOMEWHAT SUNDAY AND MONDAY...BUT COULD VERY WELL REMAIN NEAR
5 FT THROUGH THE PERIOD.
&&
.HYDROLOGY...
WHILE LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE IN ANY
ELEVATED CONVECTION THIS MORNING...GENERALLY EXPECT LESS THAN A
QUARTER TO HALF AN INCH OF RAINFALL ON AVERAGE TODAY...BUT
LOCALLY HIGHER AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE. WITH THE
NEXT BATCH OF RAINFALL TONIGHT INTO FRIDAY EVENING...AROUND AN
ADDITIONAL INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THIS WOULD YIELD A TOTAL FROM TODAY INTO FRIDAY NIGHT OF FROM 1
1/4 TO 1 3/4 INCHES...WITH HIGHEST AMOUNTS ACROSS LONG ISLAND/NYC.
DUE TO THE PROLONGED NATURE OF THE EVENT...A SIGNIFICANT
HYDROLOGIC IMPACT IS NOT EXPECTED...HOWEVER AREAS RECEIVING
LOCALLY HEAVY RAINFALL COULD EXPERIENCE MINOR URBAN/POOR DRAINAGE
FLOODING.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES THIS MORNING ARE RUNNING AROUND 1.5 TO 2
FT...WITH LITTLE FALL OF EXPECTED BETWEEN NOW AND HIGH TIDE. WITH
THESE BEING THE VALUES NEEDED TO REACH MINOR COASTAL FLOOD BENCH
MARKS...WILL GO AHEAD AND ISSUE A COASTAL FLOOD STATEMENT FOR THE
COASTS OF NY HARBOR...WESTERN LONG ISLAND SOUND...AND THE SW BAYS
OF LONG ISLAND DURING THE TIME OF HIGH TIDE THIS MORNING/EARLY
THIS AFTERNOON.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ330-335-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS AND NEAR/SHORT TERM...MALOIT
LONG TERM...PW
AVIATION...BC
MARINE...MALOIT/PW
HYDROLOGY AND TIDES/COASTAL FLOODING...MALOITHazardous weather outlook, Oct 13, 4:40 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 440 AM EDT THU OCT 13 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-140845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 440 AM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.